I have never taken medication for anything before. Except for antibiotic once in a blue moon. Doctor prescribe Citalopram (Celexa) 20mg for anxiety and depression and it was a horrible 30 hours experience. After just an hour and a half after taking the pill I felt fuzzy in the mind and had like slow thoughts and very clumsy. I took it at around 7pm. My eyes were dialated for about 14 hours. I went to sleep and woke up every 30min and never really did fall into a deep sleep. Also had nausea before going to sleep. The whole next day I did not want to get up out of bed. I felt floopy and clumsy and got up a few times and do a few things around the house that I have to do but then feel like laying down. Tv was on but I could care less. 4 hours go by and it felt like 10min. Just looking at tv and not caring about it. Went on fb and found myself reading every single word and not realizing it until minutes later and think to myself, "why am I reading this?" and not even comprehending what I was reading. Then when I wanted to comprehend something written I had to really make myself pay attention. I did not feel like myself at all. I spent more time just sitting and thinking about doing something and then not doing it. I finally start feeling like myself at 4am the next day. I don't want to make another doctor appointment for insurance reasons. Will it be a good idea to crush up the pill and take 1/4 of it and see how it is?
The pill is scored, has a line down the middle, which you can use to break in half. You can take half a dose and see how you do. Doctor should have started you out on lower dose pill which is 10mg. Anyway, what you are experiencing are pretty common side effects which will decrease with time. It will take upwards of a month to reach maximum effectiveness. If the side effects are too intolerable, let the doctor know. There are many other antidepressants and another may suit you better.
Like the other person stolid the pills are scored and you can cut it along the line.
I tried celexa once and it did not work for me ultimately. The point is that is works for many and fails for others. So you may have to find the drug that works for you.
Dear Cariecre, my what a lot of side effects you experienced... Everybody gave good advice, like breaking it in 1/2 along the score line. Also, you said you took it
around 7pm. I take my 20mg in the morning after I eat a little something along
with my other medications and my multi vitamin. I think Celexa is very good and
I have been taking it for years. Good Luck to you.~~DD~~
I have needed to take something for years for anxiety and OCD. I have always been scared to take these types of medicines due to previous attempts. I have watched my husband take this medicine, Celexa, for months and the huge improvement he has made on this medicine. (He has tried other rxs and the feeling made him quit taking them). To my point since I'm scared my doctor started me out on 10mg and I cut it in half. So technically I'm starting on 5mg. I figure it's better to start low, even if it takes longer to work then to start higher, have bad side effects and quit taking just as I have done before. I'm not one to "Wait" out the effects to get better. I just stop taking the pill. The first time I tried a SSRI drug it was about like your 30hr nightmare. My husband stated on 20mg cut in half to 10mg and has never had to have a higher dose. He has taken this for months and done great. Today is only day 2 for me but so far I am doing good with it.
I might feel a little of this drug but I'm very tired due to lack of sleep last night, but I'm not sick and my mind is fine. I hope to get the same results my husband has gotten. Bottom line start with low dose and work your way up. It's better to take longer and eventually get the results needed than to just quit all together. I hope this helps you!
Hi i know this was posted a while ago now. But i felt that i'd like to respond with some advice for anyone else that may read this post... in general Citalopram is best taken in the morning. Of course this isn't the case for everyone, but for the majority. Sleep is really important, especially if you have depression, so losing sleep will make you feel much worse, and potentially make the side effect symptoms worse. When starting any antidepressant, it takes around 4 weeks (give or take) to settle with it, and until then you will experience new symptoms. It is common to feel worse before you feel better, which your doctor should explain to you. Starting off on a low dose is the best way to introduce Citalopram, however the dose will be different for each person. Some people are especially sensitive to Citalopram, so 5mg daily is prescribed in this case. However i was started on 20mg and did just fine. My mother was started on 10mg and that was good for her...
never crush a tablet as the medication can be released too quickly making you ill. Cutting it is fine though. Hope this might help someone?
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.